Springer Nature is making SARS-CoV-2 and COVID-19 research free. View research | View latest news | Sign up for updates

A classification of certain codimension one locally free actions of nilpotent Lie groups up to a differentiable orbital conjugacy

  • 18 Accesses

Abstract

Let G be a simply connected nilpotent Lie group, let M be a compact connected manifold with dim(M) = dim(G)+1 and let Φ be a C locally free action of G on M. If G admits no lattice and if the centralizer in G of its derived group G′ is the center of G′, then Φ is differentiably orbitally conjugated to a homogeneous action of the same kind.

This is a preview of subscription content, log in to check access.

References

  1. [1]

    D. V. Anosov and V. I. Arnold (eds.), Dynamical Systems. I, Encyclopaedia of Mathematical Sciences, Vol. 1, Springer, Berlin-Heidelberg, 1988.

  2. [2]

    M. Asaoka, Nonhomogeneous locally free actions of the affine group, Annals of Mathematics 175 (2012), 1–21.

  3. [3]

    M. Belliart, Actions localement libres rigides de groupes de Lie nilpotents, L’enseignement Mathématique 57 (2011), 349–372.

  4. [4]

    A. Borel, Linear Algebraic Groups, Graduate Texts in Mathematics, Vol. 126, Springer, New York, 1991.

  5. [5]

    N. Bourbaki, Groupes et algèbres de Lie. Chapitre 1, Actualités Scientifiques et Industrielles, No. 1285, Hermann, Paris, 1971.

  6. [6]

    R. V. Gamkrelidze (ed.), Geometry. I, Encyclopaedia of Mathematical Sciences, Vol. 28, Springer, Berlin-Heidelberg, 1991.

  7. [7]

    E. Ghys, Actions localement libres du groupe affine, Inventiones Mathematicae 82 (1985), 479–526.

  8. [8]

    E. Ghys, Groups acting on the circle, L’enseignement mathématique 47 (2001), 329–407.

  9. [9]

    E. Ghys, G. Hector and Y. Moriyama, On codimension one nilfoliations and a theorem of Mal’cev, Topology 28 (1989), 197–210.

  10. [10]

    C. Godbillon, Feuilletages, Progress in Mathematics, Vol. 98, Birkhaüser Basel, 1991.

  11. [11]

    J. L. Heitsch, A cohomology for foliated manifolds, Commentarii Mathematici Helvetici 50 (1975), 197–218.

  12. [12]

    S. Helgason, Differential Geometry, Lie Groups, and Symmetric Spaces, Pure and Applied Mathematics, Vol. 80, Academic Press, New York-London, 1978.

  13. [13]

    Y. Moriyama, On closed manifolds which admit codimension one locally free actions of nilpotent Lie groups, Hokkaido Mathematical Journal 39 (2010), 57–66.

  14. [14]

    K. Nomizu, On the cohomology of compact homogeneous spaces of nilpotent Lie groups, Annals of Mathematics 59 (1954), 531–538.

  15. [15]

    M. S. Raghunathan, Discrete Subgroups of Lie Groups, Ergebnisse der Mathematik und ihrer Grenzgebiete, Vol. 68, Springer, New York-Heidelberg, 1972.

Download references

Author information

Correspondence to Michel Belliart.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Belliart, M. A classification of certain codimension one locally free actions of nilpotent Lie groups up to a differentiable orbital conjugacy. Isr. J. Math. (2020). https://doi.org/10.1007/s11856-020-1974-3

Download citation